Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 13, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at Feb 24, 2005, 5:07 AM CST for Jackson County, Texas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 24, 2005, 5:07 AM CST (11:07 UTC)
- Expired
- Feb 24, 2005, 5:45 AM CST
- In force
- 38 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
County Jackson County, TX
The radar
The Austin/San Antonio radar (KEWX), 134 km from the middle of the area, began a volume at 11:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 24, 4:45 AM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 11.1 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1789 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 1160 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KHGX 241107 SVRHGX TXC239-241145- /O.NEW.KHGX.SV.W.0013.050224T1107Z-050224T1145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 507 AM CST THU FEB 24 2005 THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JACKSON COUNTY IN SOUTHEAST TEXAS * UNTIL 545 AM CST * AT 503 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 13 MILES WEST OF MORALES... MOVING EAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... EDNA... MORALES... CORDELE... PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE... OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 2907 9711 2895 9696 2895 9647 2922 9669 $$
1 follow-up statement
000 WWUS54 KHGX 241145 SVSHGX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 543 AM CST THU FEB 24 2005 TXC239-241200- /O.EXP.KHGX.SV.W.0013.000000T0000Z-050224T1145Z/ JACKSON- 545 AM CST THU FEB 24 2005 ...THE SEVERE THUNDERSTORM WARNING FOR JACKSON COUNTY HAS BEEN ALLOWED TO EXPIRE... THE THUNDERSTORM WHICH PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED BELOW SEVERE LEVELS. STRONG THUNDERSTORMS CONTINUED ACROSS JACKSON COUNTY FROM MORALES TO SOUTH OF EDNA...MOVING EAST AT 30 MPH. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL ARE STILL LIKELY WITH THESE STORMS. THE STORMS WILL BE MONITORED FOR SIGNS OF INTENSIFICATION. PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE... OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 2907 9711 2895 9696 2895 9647 2922 9669 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 3:10 AM CST, 1 hour 57 minutes earlier.
Area forecast discussion, Feb 24, 3:10 AM CST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 310 AM CST THU FEB 24 2005 .DISCUSSION... FIRST ORDER OF BUSINESS WILL BE TO CANCEL THE NPW DENSE FOG ADVISORY. OUTFLOW BOUNDARY FROM EARLIER STORMS ENABLED FOG TO THIN OUT ACROSS THE COASTAL ZONES. SOME PATCHY DENSE FOG IS STILL POSSIBLE OVER OUR SW ZONES THROUGH SUNRISE BUT NOT ENOUGH TO JUSTIFY AN ADVISORY. COLD FRONT WAS LOCATED ACROSS OUR NRN ZONES FROM SAN MARCOS TO JUST NORTH OF COLLEGE STATION TO NEAR JASPER. THE FRONT WILL CONTINUE MOVING SLOWLY SOUTHWARD...PUSHING OFF THE COAST BY LATE MORNING. TEMPS ARE AT THEIR HIGHEST NOW AND WILL SLOWLY FALL THROUGH THE DAY. A LARGE COMPLEX OF SHRA/TSRA WAS LOCATED OVER CENTRAL TEXAS...WITH THE STRONGEST STORMS BETWEEN SAN ANTONIO AND CORPUS CHRISTI. WILL NEED TO WATCH THESE CLOSELY AS THEY COULD IMPACT OUR SW ZONES FROM 11Z-15Z WITH POSSIBLE SEVERE WEATHER. COMBINATION OF LOW LEVEL JET...PWS OF 1.2-1.4 INCHES...AND INCREASING DIFFLUENCE ALOFT (AIDED BY PROXIMITY TO RRQ OF UPPER JET) WILL FAVOR DEVELOPMENT OF NUMEROUS SHRA/TSRA ACROSS SE TX THIS MORNING. THE MAIN THREAT WILL BE HEAVY RAINFALL. HPC HAS PLACED THE SOUTHERN HALF OF SE TX IN A SLIGHT RISK FOR EXCESSIVE RAINFALL. HAVE DECIDED TO MENTION LOCALLY HEAVY RAIN IN ALL ZONES TODAY. HOWEVER...WILL MENTION IN HWOHGX THAT HEAVIEST AMOUNTS ARE EXPECTED OVER OUR SOUTHERN HALF. WILL CALL FOR WIDESPREAD RAINFALL AMOUNTS OF 1/2 TO 1 INCH...WITH ISOLATED TOTALS OF 2 TO 4 INCHES THROUGH THIS EVENING. GIVEN THAT YESTERDAYS RAINFALL WAS VERY SPOTTY...WILL HOLD OFF ON ISSUANCE OF AN FFA. HOWEVER...SOME LOCALIZED FLOODING PROBLEMS ARE POSSIBLE. MUCH OF THE CONVECTION WILL BECOME ELEVATED IN NATURE WHICH WILL LIMIT THE SEVERE WEATHER THREAT AFTER MID-MORNING. HOWEVER...THE STRONGEST STORMS COULD PRODUCE SMALL HAIL. PRECIP WILL DECREASE FROM NORTH TO SOUTH BY MIDNIGHT. MAINTAINED LOW POPS FOR FRIDAY WITH SE TX STILL IN THE SOUTHWEST FLOW ALOFT. GFS/ECMWF ARE TRENDING FASTER WITH THE REMNANTS OF THE UPPER LOW CROSSING TEXAS OVER THE WEEKEND. BEST ISENTROPIC LIFT IS NOW FORECAST TO TAKE PLACE FROM SAT AFTN THROUGH SUNDAY MORNING. WILL KEEP POPS ON THE LOW SIDE WITH PWS FORECAST TO REMAIN UNDER AN INCH. ANOTHER FROPA IS EXPECTED MONDAY WHICH WILL DRY THINGS OUT FOR A DAY OR TWO. MODELS DISAGREE FROM WEDNESDAY ONWARD SO WENT WITH THE STATUS QUO. 35 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 57 45 59 42 60 / 80 30 20 10 20 HOUSTON (IAH) 59 47 60 44 60 / 100 50 20 10 20 GALVESTON (GLS) 63 51 59 50 60 / 100 60 20 10 20 && .HGX WATCHES/WARNINGS/ADVISORIES... .TX...NONE. .GM...NONE. &&
Hazardous weather outlook, Feb 23, 3:20 PM CST, 13 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 320 PM CST WED FEB 23 2005 GMZ330-335-TXZ163-164-176>179-195>200-210>214-226-227-235>238-241300- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON- GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER- WASHINGTON-WHARTON- 320 PM CST WED FEB 23 2005 ...SEVERE STORMS AND LOCALLY HEAVY RAINFALL POSSIBLE ACROSS SOUTHEAST TEXAS TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS. .DAY ONE...REST OF THIS AFTERNOON. AFTERNOON HEATING AND A COUPLE OF SURFACE BOUNDARIES HAVE PRODUCE ISOLATED STRONG TO SEVERE THUNDERSTORMS ALONG AND SOUTHEAST OF A LIBERTY TO HOUSTON TO WHARTON LINE. EXPECT THUNDERSTORMS DEVELOPMENT TO CONTINUE INTO THE EVENING HOURS ACROSS THIS AREA. THE MAIN THREATS FROM THESE STORMS WILL BE LOCALLY HEAVY RAINFALL AND LARGE HAIL. .TONIGHT... A BETTER CHANCE OF SEVERE THUNDERSTORMS AND HEAVY RAINFALL EXISTS LATER TONIGHT AS A COLD FRONT PUSHES SOUTH INTO SOUTHEAST TEXAS. A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED TO FORM OVER WEST-CENTRAL TEXAS THIS EVENING...THEN MOVE EASTWARD ALONG THE FRONT INTO SOUTHEAST TEXAS AFTER MIDNIGHT. A FEW STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREATS. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE WITH THE STORMS TONIGHT. RAINFALL AMOUNTS BY THURSDAY MORNING WILL AVERAGE 1/2 INCH WITH ISOLATED TOTALS OF 2 TO 3 INCHES POSSIBLE. THIS HEAVY RAINFALL THREAT IS EXPECTED TO BE GREATEST ACROSS THE NORTHERN PORTIONS OF SOUTHEAST TEXAS DURING THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...THE COLD FRONT WILL MOVE SLOWLY ACROSS SOUTHEAST TEXAS AND OFF THE UPPER TEXAS COAST. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED AS THE FRONT INTERACTS WITH THE UNSTABLE AIRMASS IN PLACE. LOCALLY HEAVY RAINFALL WILL AGAIN BE POSSIBLE ON THURSDAY. ADDITIONAL RAINFALL AMOUNTS THURSDAY WILL AVERAGE 1/2 TO 1 INCH WITH ISOLATED TOTALS OF 2 TO 4 INCHES POSSIBLE. THE POTENTIAL FOR SEVERE THUNDERSTORMS ON THURSDAY APPEARS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT.... SPOTTER ACTIVATION IS POSSIBLE TONIGHT.
In the hours before
Special weather statement, Feb 24, 5:00 AM CST, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 500 AM CST THU FEB 24 2005 GMZ330-350-TXZ210-226-235>237-241600- BRAZORIA-COLORADO-JACKSON-MATAGORDA-MATAGORDA BAY- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-WHARTON- 500 AM CST THU FEB 24 2005 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 10 AM CST... THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH THAT COVERS THE SOUTHWEST PORTIONS OF SOUTHEAST TEXAS AND THE MIDDLE TEXAS COAST. THE COUNTIES INCLUDED IN THE WATCH ARE BRAZORIA...COLORADO... JACKSON...MATAGORDA...AND WHARTON. THE WATCH ALSO INCLUDES MATAGORDA BAY AND THE COASTAL WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NAUTICAL MILES. A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS WAS LOCATED JUST WEST OF VICTORIA AT 500 AM. THIS CLUSTER OF THUNDERSTORMS WILL MOVE EASTWARD ACROSS THE WATCH AREA THROUGH MID MORNING. CONDITIONS APPEAR FAVORABLE FOR SOME OF THE STORMS TO BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. PERSONS IN OR NEAR THE WATCH AREA SHOULD BE PREPARED FOR THE POSSIBILITY OF SEVERE WEATHER THIS MORNING. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR OTHER NEWS SOURCES FOR FURTHER WEATHER UPDATES AND POSSIBLE WARNINGS.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 8:05 PM CST | Severe Thunderstorm Warning | HGX | Waller | 40 min |
| Feb 23, 8:22 PM CST | Severe Thunderstorm Warning | HGX | Harris | 53 min |
| Feb 23, 8:38 PM CST | Severe Thunderstorm Warning | HGX | Harris | 52 min |
| Feb 23, 8:48 PM CST | Severe Thunderstorm Warning | HGX | Waller | 42 min |
| Feb 23, 9:01 PM CST | Severe Thunderstorm Warning | HGX | Harris | 46 min |
| Feb 23, 9:26 PM CST | Special Marine Warning | HGX | 2 hr | |
| Feb 24, 5:51 AM CST | Special Marine Warning | HGX | 114 min | |
| Feb 24, 6:40 AM CST | Tornado Warning | HGX | Chambers, Fort Bend, Harris | 275 days |
| Feb 24, 7:12 AM CST | Flash Flood Warning | HGX | Fort Bend | 2 hr |
| Feb 24, 7:14 AM CST | Special Marine Warning | HGX | 2 hr | |
| Feb 24, 7:45 AM CST | Special Marine Warning | HGX | 2 hr | |
| Feb 24, 8:33 AM CST | Special Marine Warning | HGX | 87 min | |
| Feb 24, 10:06 AM CST | Special Marine Warning | HGX | 39 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.